advertisement
Question
Posted by: Shelley | 2011/06/13

Rash around mouth

Hi Doc

I am currently 24 weeks pregnant.

While doing my normal monthly breast exam I noticed that I had a small swelling in the breast tissue of one of my breasts and when I pushed on it clear fluid (colostrum) and blood came out of my nipple. I was diagnosed with mastitis and was given a course of Cephalexin.

Within a few days of taking it I have developed a rash of lots of tiny whitehead pimples around my mouth (mostly lower lip).

The same thing happened to me when I had to take the antibiotic Amoxycillin. I was wondering if this is not related? Is it just a side effect or is it an allergic reaction?

How can I treat it at home without resorting to antibiotic or antibacterial creams which could harm my baby?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It sounds like an allergic reaction. You should go back to your doctor to get a differnt antibiotic for the mastitis. Allergic rashes often settle in a couple of days without any treatment.
Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2011/06/14

It sounds like an allergic reaction. You should go back to your doctor to get a differnt antibiotic for the mastitis. Allergic rashes often settle in a couple of days without any treatment.
Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement